If you abruptly stop taking oxycodone, you are likely to experience symptoms of withdrawal. These symptoms will vary in intensity and may include vomiting, diarrhea, sweating, and anxiety, to name a few. In order to limit withdrawal from oxycodone, your healthcare provider may slowly decrease your oxycodone dose at a rate that helps minimize these unpleasant (but not usually life-threatening) symptoms.
Withdrawal From Oxycodone: An OverviewOxycodone hydrochloride is a prescription pain medication. Oxycodone is a narcotic medicine and may cause withdrawal symptoms if it is stopped too abruptly, even if you are taking it responsibly and for a legitimate medical reason.
Even though oxycodone withdrawal can be quite unpleasant, it is unlikely to cause life-threatening symptoms (unlike withdrawal from alcohol or some other medications).
Oxycodone Withdrawal SymptomsSymptoms of withdrawal from oxycodone or other similar medications may vary in intensity and may include:
- Abdominal cramps
- Loss of appetite
- Watery eyes
- Muscle pain
- Dilated (wide open) pupils
- Runny nose
- Joint pain
- High blood pressure
- Fast breathing
- A rapid heart rate.
While unpleasant, these symptoms are not usually dangerous.